MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990015
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, upon implant a ¿piece of plastic¿ , was noted to be sticking to the surface of the ventralight st mesh.The plastic piece was removed from the mesh and provided for evaluation.Visual examination of the received ¿plastic piece¿ confirmed it is not a component of the device or of the device¿s packing.In addition, the received piece of plastic did not contain any markings that would help to identify its possible source.Based on the sample evaluation and the investigation performed, the source of the plastic material could not be determined.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of 90 units released for distribution in december, 2020 if further information is obtained that indicates a possible source of the ¿plastic piece¿ a semdr will be submitted to document these findings.Sample evaluated.
 
Event or Problem Description
As reported, on (b)(6) 2021 during an umbilical hernia repair procedure, a bard/davol ventralight st w/echo 2 positioning system (ps) was used.After successfully fixating the mesh, the ps frame was removed and the surgeon noted a piece of plastic sticking to the mesh surface.As reported, the surgeon removed the piece and placed into a specimen cup.The mesh was successfully implanted.There was no reported patient injury.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11708743
Report Number1213643-2021-20089
Device Sequence Number4330975
Product Code FTL
UDI-Device Identifier00801741130991
UDI-Public(01)00801741130991
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number5990015
Device Lot NumberHUEX1721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;